| Model Number |
LF1837 |
| Medical Device Problem Code |
Difficult to Open or Close (2921)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
03/05/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D10 concomitant products: lf1837, blunt tip sealer divider lf1837 (lot#:53300053x), lf1837, blunt tip sealer divider lf1837 (lot#:53300053x) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during a colorectal procedure, three devices were difficult or impossible to open due to a jaw issue.It was not applied on tissue when the issue occurred and was removed though trocar.The knife blade did not extend nor protrude beyond the edge of the jaws.The device was plugged into a generator at the time of the event.
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection found the device's jaw was stuck on eschar buildup.Functional testing noted that the build up was cleaned and the device was working properly.More frequent cleaning of the jaws could have prevented build up of eschar.The mechanical function of the device's jaw opening and closing was functioning properly.The weld integrity and the device's tactile were inspected and were found to be within specification.The knife cut of the device was tested on a silicone test strip with acceptable results.The heel gap of the device was measured and it was found to be within specification.The device was detected and activated multiple times on a saline soaked gauze pad with satisfactory results.All seal cycles were completed satisfactorily and end tones were heard indicating completed activation cycles.The device was activated with the rotation knob in various positions to detect any problematic activation issues.No electrical or wiring issues were found.It was reported that the jaws were difficult to open.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: keep the instrument jaws clean.Build up of eschar may reduce sealing or cutting effectiveness.Wipe jaw surfaces and edges with a wet gauze pad as needed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.